Alert archive / New Jersey / Small Craft Advisories in 2013
Small Craft Advisory 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 22, 2013, 4:15 AM EDT. It took effect at May 22, 2013, 5:00 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 4:15 AM EDT (08:15 UTC)
- In effect from
- May 22, 2013, 5:00 PM EDT
- Expired
- May 24, 2013, 3:50 PM EDT
- In force
- 47 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
430 WHUS71 KPHI 220815 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT WED MAY 22 2013 ANZ450>455-222115- /O.NEW.KPHI.SC.Y.0053.130522T2100Z-130523T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 AM EDT WED MAY 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT THURSDAY. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
501 WHUS71 KPHI 221945 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT WED MAY 22 2013 ANZ450>455-230900- /O.EXT.KPHI.SC.Y.0053.130522T2100Z-130524T1000Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT WED MAY 22 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
203 WHUS71 KPHI 230750 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU MAY 23 2013 ANZ450>455-232100- /O.EXT.KPHI.SC.Y.0053.000000T0000Z-130524T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EDT THU MAY 23 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
104 WHUS71 KPHI 232015 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT THU MAY 23 2013 ANZ430-431-241000- /O.EXB.KPHI.SC.Y.0053.130524T1800Z-130525T1200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 415 PM EDT THU MAY 23 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 8 AM EDT SATURDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. THE HIGHEST SEAS ARE EXPECTED IN LOWER DELAWARE BAY. * TIMING...DURING FRIDAY AFTERNOON AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450>455-241000- /O.EXT.KPHI.SC.Y.0053.000000T0000Z-130525T1200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 PM EDT THU MAY 23 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS...WEST 15 TO 25 KT WITH GUSTS AROUND 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
898 WHUS71 KPHI 240809 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 409 AM EDT FRI MAY 24 2013 ANZ430-431-242100- /O.EXT.KPHI.SC.Y.0053.130524T1500Z-130525T1200Z/ /O.NEW.KPHI.GL.A.0009.130525T1200Z-130526T0400Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 409 AM EDT FRI MAY 24 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY AND TONIGHT...15 TO 25 KT WITH GUSTS UP TO 35 KT BY SATURDAY. * SEAS...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450>455-242100- /O.CON.KPHI.SC.Y.0053.000000T0000Z-130525T1200Z/ /O.NEW.KPHI.GL.A.0009.130525T1200Z-130526T0400Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 409 AM EDT FRI MAY 24 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY AND TONIGHT...15 TO 25 KT WITH GUSTS UP TO 40 KT BY SATURDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
460 WHUS71 KPHI 241950 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT FRI MAY 24 2013 ANZ430-431-452>455-251000- /O.UPG.KPHI.SC.Y.0053.000000T0000Z-130525T1200Z/ /O.NEW.KPHI.GL.W.0020.130524T2300Z-130526T0600Z/ /O.UPG.KPHI.GL.A.0009.130525T1200Z-130526T0400Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 PM EDT FRI MAY 24 2013 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT TODAY AND TONIGHT...15 TO 25 KT WITH GUSTS UP TO 40 KT ON SATURDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ450-451-251000- /O.UPG.KPHI.SC.Y.0053.000000T0000Z-130525T1200Z/ /O.NEW.KPHI.GL.W.0020.130525T1000Z-130526T0600Z/ /O.UPG.KPHI.GL.A.0009.130525T1200Z-130526T0400Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 350 PM EDT FRI MAY 24 2013 ...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 2 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT EARLY TONIGHT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 40 KT BY SATURDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 22, 4:05 AM EDT, 10 minutes earlier.
Area forecast discussion, May 22, 4:05 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT WED MAY 22 2013
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEASTERN UNITED
STATES COAST THROUGH THURSDAY. LOW PRESSURE WILL APPROACH FROM THE
WEST, PASSING TO OUR NORTH, AND WILL DRAG A COLD FRONT THROUGH THE
REGION LATE THURSDAY INTO FRIDAY. CANADIAN HIGH PRESSURE WILL THEN
BUILD INTO THE REGION FOR THE HOLIDAY WEEKEND AND LAST INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS AND FOG WILL BE IN PLACE TO START THE DAY ONCE AGAIN
TODAY. THIS SHOULD BURN OFF/LIFT BY MID-MORNING, BUT WE SHOULD
CONTINUE TO HAVE A PARTLY CLOUDY DAY.
HIGH PRESSURE REMAINS OFF THE SOUTHEAST COAST TODAY, WHILE LOW
PRESSURE MOVES INTO THE GREAT LAKES REGION. THIS WILL KEEP A
RETURN FLOW ACROSS THE AREA, CONTINUING TO KEEP WARM, MOIST AIR
FLOWING ACROSS THE REGION. TEMPERATURES TODAY SHOULD GENERALLY
REACH THE MID-UPPER 80S ACROSS MUCH OF THE AREA; THE COASTAL STRIP
SHOULD REMAIN COOLER, AND PROBABLY NOT REACH 80.
WITH THE WARM, MOIST AIRMASS REMAINING IN PLACE, THERE WILL CONTINUE
TO BE QUITE A BIT OF INSTABILITY ACROSS THE AREA. THE LIMITING
FACTOR FOR SHOWERS/THUNDERSTORMS WILL BE A SLIGHT CAP, AND LACK OF A
STRONG SHORT WAVE/VORT MAX. HOWEVER, THERE COULD BE SOME WEAK
VORTICITY ALOFT MOVING THROUGH LATER IN THE DAY, WHICH COULD HELP
SPARK OFF SOME SHOWERS/THUNDERSTORMS. THE GREATEST CHANCE FOR
ACTIVITY LOOKS TO BE NORTH AND WEST OF THE I-95 CORRIDOR. ANY
SHOWERS/THUNDERSTORMS THAT DO DEVELOP COULD CONTAIN HEAVY RAIN AS
WELL AS GUSTY WINDS AND EVEN SOME SMALL HAIL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
A COUPLE OF ROUNDS OF SHOWERS/THUNDERSTORMS LOOK POSSIBLE OVERNIGHT
WEDNESDAY INTO THURSDAY MORNING. THE FIRST ROUND LOOKS TO BE EARLY
IN THE EVENING ASSOCIATED WITH SHORT WAVE/VORT MAX MOVING THROUGH
LATE IN THE DAY AND INTO EARLY EVENING. WE MAY THEN GET A BREAK FOR
A PORTION OF THE OVERNIGHT, FOLLOWED BY ANOTHER POSSIBLE CHANCE OF
PRECIPITATION CLOSER TO SUNRISE THURSDAY. THIS WOULD BE ASSOCIATED
WITH A SECOND SHORT WAVE/VORT MAX MOVING THROUGH.
WITH DEWPOINTS REMAINING ELEVATED ACROSS THE AREA, OVERNIGHT LOWS
WILL REMAIN HIGH. GENERALLY TEMPERATURES ARE EXPECTED TO ONLY DROP
INTO THE MID-UPPER 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WITH HIGH PRESSURE SITTING TO OUR SOUTHEAST, WE WILL CONTINUE TO
SEE A SOUTH TO SOUTHWESTERLY FLOW WHICH WILL CONTINUE TO ADVECT
WARM AND MOIST AIR TO OUR AREA. THIS WILL KEEP OUR TEMPERATURES AT
OR ABOVE NORMAL FOR THURSDAY.
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON THURSDAY, WITH
THE CENTER PASSING OFF JUST TO OUR NORTH. THE ATTACHED COLD FRONT IS
FORECAST TO MOVE THROUGH OUR AREA THURSDAY INTO FRIDAY, MOST LIKELY
LATER IN THE DAY THURSDAY INTO EARLY FRIDAY. THE LATEST MODEL
GUIDANCE CONTINUES TO SLOW DOWN THE FRONTAL PASSAGE AND ALSO STARTS
TO DEVELOP A MID LEVEL FEATURE ALONG THE MID-ATLANTIC COAST. WITH
PRECIPITABLE WATER VALUES AROUND 1.5 INCHES, ANY SLOWING OF THE
FRONTAL PASSAGE MAY END UP CONTRIBUTING TO FLOODING AS HEAVY RAIN
WILL BE POSSIBLE. THIS WILL NEED TO BE MONITORED, ESPECIALLY FOR THE
AREAS WITH LOWER FFG VALUES, MAINLY ACROSS CENTRAL AND NORTHERN NEW
JERSEY.
SHOWERS AND THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ON THURSDAY
AS SURFACE HEATING AND SOME WEAK INSTABILITY WILL BE IN PLACE. WHILE
THE SEVERE THREAT DOES NOT LOOK TO BE ALL THAT GREAT AT THIS TIME,
THERE IS A CHANCE THAT SOME STORMS MAY BECOME STRONG AND SPC HAS
HIGHLIGHTED OUR AREA IN THEIR DAY 2 OUTLOOK WITH A SEE TEXT.
THE FRONT PUSHES THROUGH AND OFFSHORE ON FRIDAY MORNING. SOME
LINGERING SHOWERS MAY CONTINUE THROUGH FRIDAY MORNING BUT OVERALL
THE AREAS SHOULD DRY OUT BY FRIDAY AFTERNOON. COOLER AIR WILL BE
PUSHED INTO THE REGION ON A NORTHWEST FLOW AND TEMPERATURES WILL
FALL BELOW NORMAL FOR FRIDAY. HIGHS WILL GENERALLY BE IN THE UPPER
60S TO LOWER 70S.
CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT,
BRINGING IN SOME COOLER AND DRIER AIR FOR THE HOLIDAY WEEKEND AND
INTO EARLY NEXT WEEK. THE MODELS HINT AT A SHORTWAVE MOVING THROUGH
THE MID LEVELS ON SATURDAY AND ANOTHER ONE ON SUNDAY. THE AIRMASS
LOOKS TO BE TOO DRY FOR ANYTHING TO MAKE IT TO THE SURFACE AND WE
HAVE KEPT THE HOLIDAY WEEKEND AND EARLY NEXT WEEK DRY. TEMPERATURES
WILL REMAIN BELOW NORMAL THROUGH THE EARLY PART OF THE WEEK WITH
HIGHS IN THE UPPER 60S TO LOWER 70S ACROSS THE REGION. TEMPERATURES
WILL GRADUALLY START TO WARM TOWARD THE MIDWEEK TIME FRAME.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A BRIEF PERIOD OF MVFR/IFR CIGS/VSBYS ARE EXPECTED AGAIN EARLY THIS
MORNING. ANY LOW CLOUDS/FOG THAT DOES DEVELOP SHOULD BURN OFF/LIFT
BY MID-MORNING. VFR CONDITIONS SHOULD THEN REMAIN ACROSS THE TAF
SITES FOR THE REMAINDER OF THE DAY AND INTO THE EVENING HOURS. THERE
IS THE CHANCE FOR SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON.
THE GREATEST POTENTIAL LOOKS TO BE FOR OUR NORTHWESTERN TAFS. THE
OVERNIGHT 06Z TAFS DID NOT INCLUDE SHOWER/THUNDERSTORM POTENTIAL,
HOWEVER, THE 12Z TAFS MAY BE UPDATED TO INCLUDE A TEMPO SHOWER GROUP
FOR LATE IN THE DAY. CONFIDENCE IN THUNDERSTORMS OCCURRING WOULD BE
LOW ENOUGH NOT TO INCLUDE. WINDS TODAY MAY GUSTY AROUND 15-20 KNOTS
AFTER THE SUN BREAKS OUT AND SOME MIXING OCCURS DURING THE AFTERNOON.
LOW CIGS/VSBYS ARE ONCE AGAIN FORECAST FOR WEDNESDAY NIGHT/THURSDAY
MORNING WITH THE MOIST AIRMASS IN PLACE. THERE IS ALSO THE POTENTIAL
FOR SOME SHOWERS, BUT TIMING THESE IS DIFFICULT, SO THEY WERE LEFT
OUT FOR NOW.
OUTLOOK...
THURSDAY AND THURSDAY NIGHT...MAINLY VFR. MVFR, POSSIBLY IFR,
CONDITIONS POSSIBLE IN ANY SHOWERS AND THUNDERSTORMS OR HEAVY RAIN.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS MAINLY IN THE MORNING.
NORTHWEST WINDS 10 TO 15 KNOTS.
SATURDAY AND SUNDAY...VFR. NORTHWEST WINDS 15 TO 20 KNOTS.
&&
.MARINE...
SOUTH-SOUTHWEST FLOW WILL REMAIN ACROSS THE WATERS TODAY AND
TONIGHT. THE GRADIENT MAY TIGHTEN SOME LATE TODAY INTO TONIGHT, AND
WINDS MAY GUST CLOSE TO 25 KNOTS. WAVEWATCH HAS BEEN RUNNING A
LITTLE HIGH, BUT EVEN IF WE KNOCK A FOOT OFF OF THE SEAS, 5 FOOT
SEAS COULD START LATE TODAY INTO THIS EVENING. THEREFORE A SMALL
CRAFT ADVISORY HAS BEEN ISSUED STARTING LATE THIS AFTERNOON AND
CONTINUING INTO AT LEAST TONIGHT.
OUTLOOK...
HIGH PRESSURE ANCHORED OFF THE SOUTHEASTERN UNITED STATES COAST WILL
CONTINUE TO BRING A TO SOUTHWEST FLOW THROUGH THURSDAY ON THE AREA
WATERS. SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE ON THURSDAY.
THE COLD FRONT WILL CROSS THE AREA WATERS LATE THURSDAY INTO FRIDAY.
THE PRESSURE GRADIENT WILL TIGHTEN AS THE FRONT DEPARTS TO THE EAST
AND HIGH PRESSURE STARTS TO BUILD DOWN FROM CANADA. THIS MAY CAUSE
WINDS TO GUST UP AROUND 25 KNOTS, ESPECIALLY ON SATURDAY. SEAS WILL
LIKELY REMAIN AT OR ABOVE 5 FEET INTO THE EARLY PART OF THE WEEKEND.
BOTH WINDS AND SEAS ARE EXPECTED TO SUBSIDE BY LATE SATURDAY AND
THEN REMAIN BELOW ADVISORY CRITERIA THROUGH THE REST OF THE HOLIDAY
WEEKEND.
&&
.CLIMATE...
KNOWING THE FIRST 20 DAYS OF MAY TEMPERATURES HAVE AVERAGED ALMOST
SPOT-ON NORMAL FOR ALMOST EVERY CLIMATE SITE IN OUR AREA...WE
PROJECTED THE REMAINDER OF THE MONTH FOR KPHL. WE USED THE KPHL
MAX/MINS FOR THE NEXT 7 DAYS, AND THEN THE FTPRHA PHL 2M MAX/MIN
TEMPS BEYOND THRU THE 31ST.
THE PROJECTED MONTHLY AVG TEMPS IS IN THE NORMAL RANGE...SLIGHTLY ABOVE
BUT WITHIN 1/2 DEG OF NORMAL.
WE DISCUSS TEMPERATURES TONIGHT SINCE WE'RE COMING INTO THE MEMORIAL DAY
WEEKEND WHICH WILL BE COOL AND LESS FAVORABLE FOR OCEAN SWIMMING BUT
GUIDANCE IS SHOWING INCREASING CHANCES FOR A WARMER THAN NORMAL
PATTERN DEVELOPING HERE BETWEEN ROUGHLY THE 30TH OF MAY WELL INTO
THE FIRST WEEK OF JUNE.
SST'S ARE ALREADY GENERALLY SEVERAL DEGREES ABOVE NORMAL. IF WE
ADVANCE INTO A HOT SPELL BY THE END OF NEXT WEEK...WE DO NOT WANT
A REPEAT OF LAST YEAR WHEN HOT WEATHER...WARMER THAN NORMAL WATERS AND
SEEMINGLY BENIGN OCEAN SWELLS ENCOURAGED SWIMMERS TO TAKE UNNECESSARY
RISKS AT EARLY SEASON "UNGUARDED" BEACHES WITH RIP CURRENT RELATED
DROWNINGS. THE DANGERS OF RIP CURRENTS ARE WORTHY OF A FEW MINUTES
OF DINNER TABLE DISCUSSION...ESPECIALLY SINCE THERE IS ACCESS TO
THE BEACHES FOR MILLIONS OF SWIMMERS OVER INTERIOR SECTIONS OF OUR
AREA WHO MAY BE LESS EXPERIENCED WITH THE DANGERS OF OCEAN SWIMMING.
THE CHANCES OF DROWNING AT A LIFE GUARDED BEACH IS 1 IN 18 MILLION.
RIP CURRENT AWARENESS WEEK IS JUNE 2 THROUGH 8.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 6 PM EDT
THURSDAY FOR ANZ450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...MEOLA
AVIATION...ROBERTSON/MEOLA
MARINE...ROBERTSON/MEOLA
CLIMATE...Hazardous weather outlook, May 22, 4:10 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EDT WED MAY 22 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-230815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 410 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 410 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:39 AM EDT | Special Weather Statement | PHI | Monroe | 51 min |
| May 22, 11:54 AM EDT | Areal Flood Advisory | PHI | Monroe | 111 min |
Nearby
Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.